Alert archive / Nevada / High Wind Warnings in 2024
High Wind Warning 4, NWS Las Vegas, NV
NWS Las Vegas, NV issued this high wind warning at Oct 28, 2024, 2:46 AM PDT for Clark County, Nye County, Nevada. It was in force for 26 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 28, 2024, 2:46 AM PDT (09:46 UTC)
- Expired
- Oct 29, 2024, 5:00 AM PDT
- In force
- 26 hr
- Issued by
- NWS Las Vegas, NV
Counties Clark County, NV, Nye County, NV
The radar
The Las Vegas radar (KESX), 176 km from the middle of the area, began a volume at 09:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 9.8 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4552 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
811 WWUS75 KVEF 280946 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 246 AM PDT Mon Oct 28 2024 NVZ019-281800- /O.NEW.KVEF.HW.W.0004.241028T0946Z-241029T1200Z/ Spring Mountains-Red Rock Canyon- Including the cities of Mt Charleston and Red Rock Canyon 246 AM PDT Mon Oct 28 2024 ...HIGH WIND WARNING IN EFFECT UNTIL 5 AM PDT TUESDAY... * WHAT...Southwest winds 25 to 35 mph with gusts to 50 mph. Gusts up to 90 mph above 8000 feet. * WHERE...Spring Mountains-Red Rock Canyon. * WHEN...Until 5 AM PDT Tuesday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Watch for falling debris, tree limbs and downed power lines or poles. Use extra caution if you must drive. && $$ AZZ001-281800- /O.CON.KVEF.WI.Y.0026.241028T1800Z-241029T1200Z/ /O.CON.KVEF.FZ.A.0003.241030T0700Z-241030T1500Z/ Northwest Plateau- Including the cities of Pipe Spring National Monument, Western Grand Canyon, Colorado City, Tuweep, and Mt Trumbull 246 AM MST Mon Oct 28 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 5 AM MST TUESDAY... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING... * WHAT...For the Wind Advisory, southwest winds 20 to 30 mph with gusts up to 50 mph expected. For the Freeze Watch, sub-freezing temperatures as low as 27 possible. * WHERE...Northwest Plateau. * WHEN...For the Wind Advisory, from 11 AM this morning to 5 AM MST Tuesday. For the Freeze Watch, from late Tuesday night through Wednesday morning. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. The first freeze of the season could kill crops and other sensitive vegetation, and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. Take steps now to protect tender plants from the cold. && $$ AZZ003-036-CAZ523>525-NVZ020>022-281800- /O.CON.KVEF.WI.Y.0026.241028T1800Z-241029T1200Z/ Northwest Deserts-Lake Mead National Recreation Area-Western Mojave Desert-Eastern Mojave Desert-Morongo Basin-Las Vegas Valley-Lake Mead National Recreation Area-Southern Clark County- Including the cities of Bullhead City, Cal-Nev-Ari, Baker, Mohave Valley, Kingman, Henderson, Yucca Valley, Daggett, Morongo Valley, Mitchell Caverns, Primm, Laughlin, Yucca, Twentynine Palms, Las Vegas, Searchlight, Dolan Springs, North Las Vegas, Mountain Pass, Valentine, Oatman, Fort Irwin, Barstow, Golden Valley, Boulder City, Hoover Dam, and Wikieup 246 AM PDT Mon Oct 28 2024 /246 AM MST Mon Oct 28 2024/ ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM PDT /11 AM MST/ THIS MORNING TO 5 AM PDT /5 AM MST/ TUESDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Lake Mead National Recreation Area, Northwest Deserts, Western Mojave Desert, Eastern Mojave Desert, Morongo Basin, Las Vegas Valley, and Southern Clark County. * WHEN...From 11 AM PDT /11 AM MST/ this morning to 5 AM PDT /5 AM MST/ Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas CM
4 follow-up statements
555 WWUS75 KVEF 281428 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 728 AM PDT Mon Oct 28 2024 NVZ019-290230- /O.CON.KVEF.HW.W.0004.000000T0000Z-241029T1200Z/ Spring Mountains-Red Rock Canyon- Including the cities of Red Rock Canyon and Mt Charleston 728 AM PDT Mon Oct 28 2024 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM PDT TUESDAY... * WHAT...Southwest winds 25 to 35 mph with gusts to 50 mph. Gusts up to 90 mph above 8000 feet. * WHERE...Spring Mountains-Red Rock Canyon. * WHEN...Until 5 AM PDT Tuesday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Watch for falling debris, tree limbs and downed power lines or poles. Use extra caution if you must drive. && $$ AZZ001-290230- /O.EXT.KVEF.WI.Y.0026.241028T1500Z-241029T1200Z/ /O.CON.KVEF.FZ.A.0003.241030T0700Z-241030T1500Z/ Northwest Plateau- Including the cities of Pipe Spring National Monument, Colorado City, Mt Trumbull, Western Grand Canyon, and Tuweep 728 AM MST Mon Oct 28 2024 ...WIND ADVISORY NOW IN EFFECT UNTIL 5 AM MST TUESDAY... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING... * WHAT...For the Wind Advisory, southwest winds 20 to 30 mph with gusts up to 50 mph expected. For the Freeze Watch, sub-freezing temperatures as low as 27 possible. * WHERE...Northwest Plateau. * WHEN...For the Wind Advisory, until 5 AM MST Tuesday. For the Freeze Watch, from late Tuesday night through Wednesday morning. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. The first freeze of the season could kill crops and other sensitive vegetation, and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. Take steps now to protect tender plants from the cold. && $$ AZZ003-036-CAZ523>525-NVZ020>022-290230- /O.EXT.KVEF.WI.Y.0026.241028T1500Z-241029T1200Z/ Northwest Deserts-Lake Mead National Recreation Area-Western Mojave Desert-Eastern Mojave Desert-Morongo Basin-Las Vegas Valley-Lake Mead National Recreation Area-Southern Clark County- Including the cities of Mitchell Caverns, Morongo Valley, Twentynine Palms, Yucca Valley, Valentine, North Las Vegas, Mohave Valley, Golden Valley, Barstow, Wikieup, Hoover Dam, Daggett, Dolan Springs, Baker, Las Vegas, Laughlin, Boulder City, Primm, Fort Irwin, Yucca, Searchlight, Kingman, Mountain Pass, Henderson, Oatman, Cal-Nev-Ari, and Bullhead City 728 AM PDT Mon Oct 28 2024 /728 AM MST Mon Oct 28 2024/ ...WIND ADVISORY NOW IN EFFECT UNTIL 5 AM PDT /5 AM MST/ TUESDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Lake Mead National Recreation Area, Northwest Deserts, Western Mojave Desert, Eastern Mojave Desert, Morongo Basin, Las Vegas Valley, and Southern Clark County. * WHEN...Until 5 AM PDT /5 AM MST/ Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. The first freeze of the season could kill crops and other sensitive vegetation, and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas CO
812 WWUS75 KVEF 281441 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 741 AM PDT Mon Oct 28 2024 NVZ019-290245- /O.CON.KVEF.HW.W.0004.000000T0000Z-241029T1200Z/ Spring Mountains-Red Rock Canyon- Including the cities of Red Rock Canyon and Mt Charleston 741 AM PDT Mon Oct 28 2024 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM PDT TUESDAY... * WHAT...Southwest winds 25 to 35 mph with gusts to 50 mph. Gusts up to 90 mph above 8000 feet. * WHERE...Spring Mountains-Red Rock Canyon. * WHEN...Until 5 AM PDT Tuesday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Watch for falling debris, tree limbs and downed power lines or poles. Use extra caution if you must drive. && $$ CAZ522-290245- /O.EXA.KVEF.WI.Y.0026.241028T1500Z-241029T1200Z/ Death Valley National Park- Including the cities of Stovepipe Wells, Furnace Creek, and Shoshone 741 AM PDT Mon Oct 28 2024 ...WIND ADVISORY IN EFFECT UNTIL 5 AM PDT TUESDAY... * WHAT...Southerly winds of 20 to 30 mph with gusts to 45 mph through this afternoon...shifting to then north with a cold front this evening. * WHERE...Death Valley National Park. * WHEN...Until 5 AM PDT Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Areas of blowing dust are likely and may impact travel on Highway 190 and Highway 127. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NVZ017-290245- /O.EXA.KVEF.WI.Y.0026.241028T1500Z-241029T1200Z/ Western Clark and Southern Nye County- Including the cities of Pahrump, Indian Springs, Amargosa Valley, and Desert Rock 741 AM PDT Mon Oct 28 2024 ...WIND ADVISORY IN EFFECT UNTIL 5 AM PDT TUESDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph expected. Winds will shift to the northwest late this evening. * WHERE...Western Clark and Southern Nye County. * WHEN...Until 5 AM PDT Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Strong crosswinds will impact travelers on US95. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ AZZ001-290245- /O.CON.KVEF.WI.Y.0026.241028T1500Z-241029T1200Z/ /O.CON.KVEF.FZ.A.0003.241030T0700Z-241030T1500Z/ Northwest Plateau- Including the cities of Pipe Spring National Monument, Colorado City, Mt Trumbull, Western Grand Canyon, and Tuweep 741 AM MST Mon Oct 28 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST TUESDAY... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING... * WHAT...For the Wind Advisory, southwest winds 20 to 30 mph with gusts up to 50 mph expected. For the Freeze Watch, sub-freezing temperatures as low as 27 possible. * WHERE...Northwest Plateau. * WHEN...For the Wind Advisory, until 5 AM MST Tuesday. For the Freeze Watch, from late Tuesday night through Wednesday morning. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. The first freeze of the season could kill crops and other sensitive vegetation, and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. Take steps now to protect tender plants from the cold. && $$ AZZ003-036-CAZ523>525-NVZ020>022-290245- /O.CON.KVEF.WI.Y.0026.241028T1500Z-241029T1200Z/ Northwest Deserts-Lake Mead National Recreation Area-Western Mojave Desert-Eastern Mojave Desert-Morongo Basin-Las Vegas Valley-Lake Mead National Recreation Area-Southern Clark County- Including the cities of Mitchell Caverns, Morongo Valley, Twentynine Palms, Yucca Valley, Valentine, North Las Vegas, Mohave Valley, Golden Valley, Barstow, Wikieup, Hoover Dam, Daggett, Dolan Springs, Baker, Las Vegas, Laughlin, Boulder City, Primm, Fort Irwin, Yucca, Searchlight, Kingman, Mountain Pass, Henderson, Oatman, Cal-Nev-Ari, and Bullhead City 741 AM PDT Mon Oct 28 2024 /741 AM MST Mon Oct 28 2024/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT /5 AM MST/ TUESDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Lake Mead National Recreation Area, Northwest Deserts, Western Mojave Desert, Eastern Mojave Desert, Morongo Basin, Las Vegas Valley, and Southern Clark County. * WHEN...Until 5 AM PDT /5 AM MST/ Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. The first freeze of the season could kill crops and other sensitive vegetation, and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas CO
179 WWUS75 KVEF 290232 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 732 PM PDT Mon Oct 28 2024 NVZ019-291200- /O.CON.KVEF.HW.W.0004.000000T0000Z-241029T1200Z/ Spring Mountains-Red Rock Canyon- Including the cities of Red Rock Canyon and Mt Charleston 732 PM PDT Mon Oct 28 2024 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM PDT TUESDAY... * WHAT...Southwest winds 25 to 35 mph with gusts to 50 mph...winds shifting to the northwest this evening. Gusts up to 70 mph above 8000 feet. * WHERE...Spring Mountains-Red Rock Canyon. * WHEN...Until 5 AM PDT Tuesday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Watch for falling debris, tree limbs and downed power lines or poles. Use extra caution if you must drive. && $$ AZZ001-291230- /O.CON.KVEF.WI.Y.0026.000000T0000Z-241029T1200Z/ /O.CON.KVEF.FZ.A.0003.241030T0700Z-241030T1500Z/ Northwest Plateau- Including the cities of Pipe Spring National Monument, Western Grand Canyon, Colorado City, Tuweep, and Mt Trumbull 732 PM MST Mon Oct 28 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST TUESDAY... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING... * WHAT...For the Wind Advisory, southwest winds 15 to 25 mph with gusts up to 45 mph. Winds shifting to the northwest after midnight. For the Freeze Watch, sub-freezing temperatures as low as 26 possible. * WHERE...Northwest Plateau. * WHEN...For the Wind Advisory, until 5 AM MST Tuesday. For the Freeze Watch, from late Tuesday night through Wednesday morning. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. The first freeze of the season could kill crops and other sensitive vegetation, and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. Strong winds and rough waves on area lakes will create hazardous conditions for small craft. Take steps now to protect tender plants from the cold. && $$ AZZ003-036-CAZ523>525-NVZ020>022-291200- /O.CON.KVEF.WI.Y.0026.000000T0000Z-241029T1200Z/ Northwest Deserts-Lake Mead National Recreation Area-Western Mojave Desert-Eastern Mojave Desert-Morongo Basin-Las Vegas Valley-Lake Mead National Recreation Area-Southern Clark County- Including the cities of Yucca Valley, Henderson, Twentynine Palms, Kingman, Barstow, Mountain Pass, Primm, Bullhead City, Boulder City, Yucca, Oatman, North Las Vegas, Searchlight, Daggett, Mitchell Caverns, Laughlin, Las Vegas, Baker, Dolan Springs, Valentine, Wikieup, Hoover Dam, Morongo Valley, Cal-Nev-Ari, Fort Irwin, Golden Valley, and Mohave Valley 732 PM PDT Mon Oct 28 2024 /732 PM MST Mon Oct 28 2024/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT /5 AM MST/ TUESDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph... winds shifting to the northwest after midnight. * WHERE...Lake Mead National Recreation Area, Northwest Deserts, Western Mojave Desert, Eastern Mojave Desert, Morongo Basin, Las Vegas Valley, and Southern Clark County. * WHEN...Until 5 AM PDT /5 AM MST/ Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. Strong winds and rough waves on area lakes will create hazardous conditions for small craft. && $$ CAZ522-291200- /O.CON.KVEF.WI.Y.0026.000000T0000Z-241029T1200Z/ Death Valley National Park- Including the cities of Stovepipe Wells, Shoshone, and Furnace Creek 732 PM PDT Mon Oct 28 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT TUESDAY... * WHAT...Southerly winds of 20 to 30 mph with gusts to 45 mph... shifting to the north with a cold front this evening. * WHERE...Death Valley National Park. * WHEN...Until 5 AM PDT Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Areas of blowing dust are likely and may impact travel on Highway 190 and Highway 127. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NVZ017-291200- /O.CON.KVEF.WI.Y.0026.000000T0000Z-241029T1200Z/ Western Clark and Southern Nye County- Including the cities of Pahrump, Desert Rock, Amargosa Valley, and Indian Springs 732 PM PDT Mon Oct 28 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT TUESDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph expected. Winds will shift to the northwest this evening. * WHERE...Western Clark and Southern Nye County. * WHEN...Until 5 AM PDT Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Strong crosswinds will impact travelers on US95. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas BKP
757 WWUS75 KVEF 291151 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 451 AM PDT Tue Oct 29 2024 NVZ019-291300- /O.EXP.KVEF.HW.W.0004.000000T0000Z-241029T1200Z/ Spring Mountains-Red Rock Canyon- Including the cities of Mt Charleston and Red Rock Canyon 451 AM PDT Tue Oct 29 2024 ...HIGH WIND WARNING WILL EXPIRE AT 5 AM PDT EARLY THIS MORNING... $$ AZZ001-292200- /O.EXP.KVEF.WI.Y.0026.000000T0000Z-241029T1200Z/ /O.UPG.KVEF.FZ.A.0003.241030T0700Z-241030T1500Z/ /O.NEW.KVEF.FZ.W.0003.241030T0700Z-241030T1500Z/ Northwest Plateau- Including the cities of Tuweep, Mt Trumbull, Western Grand Canyon, Pipe Spring National Monument, and Colorado City 451 AM MST Tue Oct 29 2024 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM MST WEDNESDAY... ...WIND ADVISORY WILL EXPIRE AT 5 AM MST EARLY THIS MORNING... * WHAT...Sub-freezing temperatures between 25 and 30 degrees expected. West or northwest winds gusting 20 to 30 mph will gradually decrease this afternoon and become light tonight. * WHERE...Northwest Plateau. * WHEN...From midnight tonight to 8 AM MST Wednesday. * IMPACTS...The first freeze of the season could kill crops and other sensitive vegetation, and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ AZZ003-036-CAZ522>525-NVZ017-020>022-291300- /O.EXP.KVEF.WI.Y.0026.000000T0000Z-241029T1200Z/ Northwest Deserts-Lake Mead National Recreation Area-Death Valley National Park-Western Mojave Desert-Eastern Mojave Desert-Morongo Basin-Western Clark and Southern Nye County-Las Vegas Valley-Lake Mead National Recreation Area-Southern Clark County- Including the cities of Barstow, Daggett, Oatman, Morongo Valley, Golden Valley, Amargosa Valley, Cal-Nev-Ari, Laughlin, Twentynine Palms, Henderson, Mountain Pass, Searchlight, Stovepipe Wells, Valentine, Wikieup, Hoover Dam, Yucca, Boulder City, North Las Vegas, Pahrump, Furnace Creek, Mitchell Caverns, Indian Springs, Desert Rock, Mohave Valley, Dolan Springs, Las Vegas, Kingman, Primm, Yucca Valley, Baker, Shoshone, Fort Irwin, and Bullhead City 451 AM PDT Tue Oct 29 2024 /451 AM MST Tue Oct 29 2024/ ...WIND ADVISORY WILL EXPIRE AT 5 AM PDT /5 AM MST/ EARLY THIS MORNING... Wind gusts have decreased below 40 mph at most sites and northwest winds gusting 20 to 30 mph will gradually decrease this afternoon. $$ For more information from the National Weather Service visit http://weather.gov/lasvegas JA
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this high wind warning went out at Oct 28, 12:21 AM PDT, 2 hours 25 minutes earlier.
Area forecast discussion, Oct 28, 12:21 AM PDT, 2 hours 25 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 1221 AM PDT Mon Oct 28 2024 .SYNOPSIS...Low pressure from the Pacific will bring increased winds, much cooler temperatures, and chances for rain and mountain snow today and Tuesday. Quieter weather and below normal temperatures are likely Wednesday through Friday. && .SHORT TERM...through Tuesday night. Midnight satellite loop showed high clouds blanketing the region, with the back edge of the clouds just beginning to enter the far northwest zones. Surface obs showed southerly winds picking up, with gusts over 35 mph in the higher elevations of the northwest half of our CWA. In the windy spots, temperatures were 10 to 20 degrees warmer than 24 hours ago. The low pressure system which was off the central coast of British Columbia 24 hours ago was near Vancouver Island early this morning. As the trough axis sags southeast toward our area today, skies will clear out with the exception of mountain-enhanced clouds. Thus, boundary layer temperatures will warm and allow the atmosphere to couple, causing the increasing winds aloft to mix down to the surface. The Wind Advisory looks good, although downslope-enhanced winds on the east slopes of the Spring Mountains will need to be monitored. Farther north, high resolution models have come into better agreement on a band of enhanced precipitation affecting Lincoln county Monday night. Forecast precip amounts have risen from about a tenth of an inch to just over half an inch, with most of this falling while snow levels crash from 7000 feet to 5500 feet. The best chances for more than a couple of inches of snow should be above most of the populated areas and highways, with projected snow amounts of three inches or more lining up well with the 7000 foot contour. Hoisted a Winter Weather Advisory for this area. Lastly, as the low center moves away Tuesday night, skies will clear out and winds will diminish. This will set the stage for radiational cooling overnight, and with the colder air in place, the first freeze of the season for the Arizona Strip. Issued a Freeze Watch for this area. .LONG TERM...Wednesday through Sunday. Appears the period will stay on the cool, and potentially unsettled side as ensembles simulations keep the region under the influence of a longwave trough as the calendar changes to November. However, there are differences in the handling of the final shortwave which is progged to possibly develop into a closed low in the general vicinity of southern California or northern Baja Mexico next weekend. Coolest day of the week will be Wednesday with highs about 10 degrees below normal. Temperatures recover some Thursday and Friday back closer to normal, before retreating several degrees over the weekend. There remains more uncertainty regarding precipitation chances. A more inland trajectory with that final shortwave would tend to be a drier scenario versus if it slides south closer to the coast allowing it to tap into moisture off the Pacific. && .AVIATION...For Harry Reid...South-southwest winds gradually increase through the morning hours, peaking in the late morning and afternoon. During the peak, gusts are expected to be in the 30-40 knot range, with a ~35% chance of gusts reaching 48 knots (Airport Weather Warning criteria). Winds are then forecast to slowly wane during the evening before the cold front and north winds arrive overnight. Wind direction may be a bit erratic at times after the front's arrival as winds swirl around the valley. Mid-level clouds clear out around daybreak this morning, leaving FEW-SCT high clouds around. Mid-level clouds return with the cold front while precipitation chances remain less than 10%. For the rest of southern Nevada, northwest Arizona and southeast California...Southerly/westerly winds increase during the morning hours, peaking in the late morning through early evening. The exception to this will be KBIH, where persistent northerly winds are also forecast to peak during that time. Wind gusts of 25-40 knots can be expected at all the area TAF sites this afternoon/evening, with the strongest values at KDAG. The present band of clouds should clear the area from NW to SE throughout the morning. Additional mid- level clouds accompanying the cold front will moves into KBIH in the late afternoon and the Las Vegas Valley late tonight. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && SHORT TERM...Morgan LONG TERM...Pierce AVIATION...Woods For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 28, 12:22 AM PDT | Winter Weather Advisory | VEF | Lincoln | 29 hr |
Nearby
High Wind Warnings in Nevada, 2024Every high wind warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.